My brother died on May 2nd of this year (2010). I was diagnosed with PVC's 2 months later. Is it normal for PVC's to take your breath away? Sometims I feel as though my breath is shortened. I have become completely concious of my heart and breathing and feel like it almost made it worse. I have also been prescribed metoprolol, which seems to help but makes me super tired so i take it at night. So I'm completely in the dark about this, except for what i have stated. How do I stop this and can diet or daily activity help? Any or all information would be much appreciated....Thank you.
PVC's sometimes come and go, but for the most part pvc's dont ever go away. If you have shortness of breath with them, more than likely you may have short runs of back to back pvc's. I have NSVT and sometimes it makes me light headed. Doctors believe my condition is benign even with NSVT. For the most part if you do not have heart disease pvc's are a relatively benign condition. Sometimes down the road in life if you have pvcs frequently enough it can cause cardiomyopathy.
I began to have frequent PVCs (Bigeminy) with shortness of breath during a stressful period in my life. I started taking beta blockers, which made me sluggish and itchy, and began exercising less. This led to a downward spiral until I stopped drinking alcohol and coffee. That was difficult for me, but it was worth it. The frequency of my PVcs has since diminished and I went back on my old blood pressure medicine (instead of the beta blocker). I believe that these lifestyle changes saved my quality of life, if not my life itself.
I don't get PVCs as often as a lot of people that post here, but I still hate them. Even just one or two a day is enough to cause some anxiety. (I have a history of SVT so any disturbance in my heart beat bothers me.) I know this from watching myself on a monitor while having a PVC. Most feel like a "thump" inside the chest, some like a flutter, but there are a few here and there that feel like a sudden "gasp." Like a sudden taking away of the breath. I actually prefer that sensation to the other two.
I have PVCs and they are almost always associated with shortness of breath or "can't breath" for a second. I asked my cardiologist about it and he said not to worry, but it sure is a scary feeling. It is weird how my heart's electrical system is associated with breathing when I have PVCs.
I am 40 years old, fit, but I drink 2-3 drinks a day... I know that's not good for you necessarily, but it is what it is. It actually helps me regulate stress and sleep good. If I dirnk MORE than that, it provokes PVCs, sleep sweats, and is just not good. Like last night I had a bunch of beers because I was watching the Broncos vs. Steelers playoff game and getting caught up in it all... today I am having PVCs. No surprise there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.